To the orthogonal expansion theory of the solution to the Cauchy problem for second-order ordinary differential equations


  • O.B. Arushanyan
  • S.F. Zaletkin


ordinary differential equations
Cauchy problem
approximate analytical methods
numerical methods
orthogonal expansions
shifted Chebyshev series
Markov’s quadrature formulas


A solvability theorem is proved for a nonlinear system of equations with respect to the approximate Chebyshev coefficients of the highest derivative in an ordinary differential equation. This theorem is a theoretical substantiation for the previously proposed approximate method of solving canonical systems of second-order ordinary differential equations using orthogonal expansions on the basis of Chebyshev polynomials of the first kind.





Section 1. Numerical methods and applications

Author Biographies

O.B. Arushanyan

Lomonosov Moscow State University
• Head of Laboratory

S.F. Zaletkin

Lomonosov Moscow State University
• Senior Researcher


  1. S. F. Zaletkin, “Numerical Integration of Ordinary Differential Equations Using Orthogonal Expansions,” Mat. Model. 22 (1), 69-85 (2010).
  2. O. B. Arushanyan, N. I. Volchenskova, and S. F. Zaletkin, “Application of Orthogonal Expansions for Approximate Integration of Ordinary Differential Equations,” Vestn. Mosk. Univ., Ser. 1: Mat. Mekh., No. 4, 40-43 (2010) [Moscow Univ. Math. Bull. 65 (4), 172-175 (2010)].
  3. O. B. Arushanyan, N. I. Volchenskova, and S. F. Zaletkin, “Calculation of Expansion Coefficients of Series in Chebyshev Polynomials for a Solution to a Cauchy Problem,” Vestn. Mosk. Univ., Ser. 1: Mat. Mekh., No. 5, 24-30 (2012) [Moscow Univ. Math. Bull. 67 (5-6), 211-216 (2012)].
  4. O. B. Arushanyan and S. F. Zaletkin, “Application of Markov’s Quadrature in Orthogonal Expansions,” Vestn. Mosk. Univ., Ser. 1: Mat. Mekh., No. 6, 18-22 (2009) [Moscow Univ. Math. Bull. 64 (6), 244-248 (2009)].
  5. S. F. Zaletkin, “Markov’s Formula with Two Fixed Nodes for Numerical Integration and Its Application in Orthogonal Expansions,” Vychisl. Metody Programm. 6, 1-17 (2005).
  6. I. S. Berezin and N. P. Zhidkov, Computing Methods (Fizmatgiz, Moscow, 1962; Pergamon, Oxford, 1965).